A Homotopy Approach to Solving Nonlinear Rational Expectation Problems
Many numerical methods have been developed in an attempt to find solutions to nonlinear rational expectations models. Because these algorithms are numerical in nature, they rely heavily on computing power and take sizeable cycles to solve. In this paper we present a numerical tool known as homotopy theory that can be applied to these methods. Homotopy theory reduces the computing time associated with an iterative algorithm by using a rational expectation problem with known solutions and transforming it into the problem at hand. If this transformation is performed slowly, homotopy theory also helps the global convergence properties of the numerical algorithm. We apply homotopy theory to Den Haan and Marcet's Parameterized Expectation Approach to show how homotopies improve the computing speed and global convergence properties of this algorithm. Citation Copyright 1997 by Kluwer Academic Publishers.
Volume (Year): 10 (1997)
Issue (Month): 1 (February)
|Contact details of provider:|| Web page: http://www.springerlink.com/link.asp?id=100248|
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Wouter J. Den Haan & Albert Marcet, 1994.
"Accuracy in Simulations,"
Review of Economic Studies,
Oxford University Press, vol. 61(1), pages 3-17.
When requesting a correction, please mention this item's handle: RePEc:kap:compec:v:10:y:1997:i:1:p:47-65. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.